Monday, June 6, 2016
Side Effects of Azilect for the Treatment of Parkinson's Disease
Lately Macrine has been complaining of neck stiffness/soreness. I had a feeling it is a side effect of Azilect- One of the drugs she is taking. Along with Azilect, 1 mg( Rasagiline) she is also taking Carbo-Levo Dopa( 25-100 mg) to control her movement disorders, tremors and other symptoms of PD. I believe this stiffness of the neck is due to Azilect as described in the package insert below.
Azilect is a very expensive drug. When it was first prescribed for her, I inquired from several drug outlets in our area( CVS, Walgreens, Walmart, Costco) on the price for a 90 day supply. At that time I was quoted a price from $1590 to 2060 for the 90 day supply. I can not believe on the price, so I inquire on the Mail Order Prescription Benefits of My Federal Insurance. It will cost me only $80.
So What is Azilect?
Azilect (rasagiline) is a monoamine oxidase-B (MAO-B) inhibitor used to treat the symptoms of Parkinson's disease. Azilect is sometimes used with another drug called levodopa. Common side effects of Azilect include dizziness, spinning sensation, joint pain, headache, depression, heartburn, nausea, fever, muscle pain, dry mouth, stomach upset or abdominal pain, hair loss, skin rash, numbness or tingly feeling, loss of appetite, constipation, diarrhea, vomiting, weight loss, impotence, loss of interest in sex, trouble having an orgasm, strange dreams, or flu symptoms.
The recommended dose of Azilect for the treatment of Parkinson's disease patients is 1 mg administered orally once daily. Azilect may interact with ciprofloxacin, theophylline, or antidepressants.
For additional details on Azilect
From the Package Insert of the Drug: Get medical help right away if any of these serious side effects occur: frequent/severe headache, fast/slow/irregular/pounding heartbeat, chest pain, neck stiffness/soreness, severe nausea/vomiting, sweating/clammy skin (sometimes with fever), widened pupils, vision changes (e.g., double/blurred vision), sudden sensitivity to light (photophobia).